Q. Kindly suggest a treatment for hyperpigmentation present around the mouth for three years.

Answered by
Dr. Payal Chauhan
and medically reviewed by Dr. K Shobana
This is a premium question & answer published on Jan 31, 2021

Hi doctor,

I have pigmentation around my mouth for more than three years. Initially, I used Melamet cream for two to three days and it worsened the condition. Currently, I am using Livalite lotion for about three weeks and still, there is no improvement. Please suggest.

#

Hi,

Welcome to icliniq.com.

I understand your concern. There are no attached photographs in your message. Kindly send a picture of the affected area to assess the condition and to suggest appropriate diagnosis and treatment.

Thank you doctor,

I have this problem for a long time. Kindly suggest a solution.

#

Hi,

Welcome back to icliniq.com.

Thanks for sharing the picture. I have gone through it (attachment removed to protect patient identity). You have facial melanosis and it is caused due to hormonal or cosmetic contact dermatitis. I suggest you stop using all the products used over the face whether it is a moisturizer, sunscreen, or oil, or any other cosmetic products and also hair dyes. Use the following medicines for three weeks and have a follow-up. You can use Metalite forte cream (Hydroquinone 4 %) and Momate cream (Mometasone). Mix them in a 1:1 ratio on your palm at the time of application and apply it once at night on the marks. Review back after three weeks. You can use a Cetaphil moisturizer (Cetyl alcohol with Benzyl alcohol) if the skin is dry and use Cetaphil cleanser (Sodium Lauroyl Sarcosinate) as a face wash. Please stop using other cosmetic products over the face. Please mention the medicines and cosmetics used over the face. Please mention whether you have pigmentation inside the mouth or tongue.

Thank you doctor,

I am using Aquasoft FC with vitamin E for the past two months and Livalite lotion for three weeks at night. From my childhood, I have a black tongue and it is present partially. I am attaching the photo of the tongue. Can I use Keto 4S? My friend suggested it for pigmentation due to hormonal imbalance.

#

Hi,

Welcome back to icliniq.com.

Tongue pigmentation occurs physiologically and it is essentially normal or it can be a part of Addisonian pigmentation. Follow the suggested medications. You can do the following test such as ACTH (adrenocorticotrophic hormone) stimulation test and serum cortisol. Review back with the reports.


Was this answer helpful?

 | 


Related Questions:
Is there any way to get rid of post acne hyperpigmentation?

.. acne hyperpigmentation lasting for so long is not very common. 2. There are two kinds of options for post inflammatory hyperpigmentation. Either using creams at home which I will prescribe you below or going for cosmetic procedures like microderm...   Read full

What shall I do for allergy on the head of the penis?

.. that either you have contact dermatitis or balanitis (attachment removed to protect patient identity). Sometimes, condoms are the source of contact allergy or if you have used soap or lotions or any other agent for masturbation. Did you use anythi...   Read full

What are the best skin products to prevent anti-aging and hyperpigmentation?

I do wear SPF 46 or 50 sunscreen on my face too ... Also, sunscreen should be applied 20 minutes before going outdoors ...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
The Perils of Social Media Addiction
Social media addiction affects both physical and mental health. Read this article to know more.  Read more»
COVID-19 - Second Wave
The second wave of COVID-19 is a red flag. Read more to know about the precautionary measures.  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.